MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER 20G, 10CM W/ FULL INSERTION TRAY; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER 20G, 10CM W/ FULL INSERTION TRAY; INTRAVASCULAR CATHETER
Catalog Number M120101
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device was discarded after the event occurred.A lot history review (lhr) of reyb1766 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Nurse reported that they inserted a midline into a patient and had some problems with the catheter.The nurse stated that they entered the vein, received blood return and then advanced the guidewire without issue.The nurse then began advancing the angio and about a couple of inches in the plastic cartridge that holds the device, it opened up completely.At that time the nurse was unable to advance the angio forward or backward.They then decided to pull the needle out and felt resistance.The patient¿s arm was repositioned and the nurse was able to withdraw the needle with resistance.Nurse reported that when inspecting the needle, it looked like there was about one inch of guide wire on ¿top¿.The angio was not fully inspected because the needle was in the angio.The patient¿s primary doctor was contacted to advise on concerns with removing the catheter and with ordering an x-ray of the right arm to check for foreign body.An x-ray was done and came back negative.The patient later stated that they felt like there was a splinter in their arm.A nurse inspected and was able to remove approximately two inches of angio from the patient¿s arm.The catheter was removed and there was no long term harm to the patient.

Brand Name
POWERGLIDE MIDLINE CATHETER 20G, 10CM W/ FULL INSERTION TRAY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6239397
Report Number3006260740-2016-00711
Device Sequence Number19066914
Product Code FOZ
UDI-Device Identifier00801741038075
UDI-Public(01)00801741038075(17)150228(10)REYB1766
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121073
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/29/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2015
Device Catalogue NumberM120101
Device Lot NumberREYB1766
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1